Alert archive / Delaware / Coastal Flood Statements in 2010

Coastal Flood Statement 27, NWS Philadelphia/Mount Holly

November 9, 2010Sussex County, Delaware; Cape May County, New Jersey

NWS Philadelphia/Mount Holly issued this coastal flood statement at Nov 9, 2010, 8:05 AM EST for Sussex County, Delaware; Cape May County, New Jersey. It took effect at Nov 9, 2010, 9:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 9, 2010, 8:05 AM EST (13:05 UTC)
In effect from
Nov 9, 2010, 9:00 AM EST
Expired
Nov 9, 2010, 12:00 PM EST
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Sussex County, DE, Cape May County, NJ

The radar

The Dover AFB radar (KDOX), 31 km from the middle of the area, began a volume at 13:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 1.1 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
952 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

885 
WHUS41 KPHI 091305
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 AM EST TUE NOV 9 2010

DEZ003-004-NJZ023-024-091700-
/O.NEW.KPHI.CF.S.0027.101109T1400Z-101109T1700Z/
INLAND SUSSEX-DELAWARE BEACHES-CAPE MAY-ATLANTIC COASTAL CAPE MAY-
805 AM EST TUE NOV 9 2010

...MINOR TIDAL FLOODING POSSIBLE THIS MORNING...

A STRONG STORM SYSTEM OFF THE COAST AND THE RECENT NEW MOON HAVE
COMBINED TO CREATE HIGHER THAN USUAL TIDE LEVELS ALONG THE COAST.
DURING THE HIGH TIDE THIS MORNING, A FEW AREAS OF MINOR TIDAL
FLOODING ARE POSSIBLE. THE HIGH TIDE OCCURS BETWEEN 10 AM AND
11AM.

MORE TIDAL FLOODING MAY OCCUR WEDNESDAY AND THURSDAY AS LARGE SWELLS
EMANATE FROM THE COASTAL STORM.

MAKE SURE THAT YOUR CAR IS NOT PARKED IN AN AREA THAT IS SUSCEPTIBLE
TO TIDAL FLOODING.

$$

RPW

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood statement went out at Nov 9, 3:56 AM EST, 4 hours 9 minutes earlier.

Area forecast discussion, Nov 9, 3:56 AM EST, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
356 AM EST TUE NOV 9 2010

.SYNOPSIS...
LOW PRESSURE OFF THE NORTHERN MID ATLANTIC COAST WILL MEANDER
SLOWLY SOUTHEAST INTO THE WEEKEND. STRONG HIGH PRESSURE WILL VERY
SLOWLY BUILD DOWN FROM THE NORTH INTO THE WEEKEND, THEN WEAKEN
UPON ARRIVAL. A COLD FRONT IS FORECAST TO PASS ACROSS THE AREA
SUNDAY NIGHT OR MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
IT LOOKS TO BE DRY AND LESS WINDY TODAY PER THE MODELS AND THE
GUIDANCE. ANOTHER IMPULSE ROTATING AROUND THE STACKED LOW OFF THE
COAST SHOULD PUSH SOUTHWEST FROM NORTHERN NEW ENGLAND, BUT WE FORECAST
ONLY SOME INCREASE IN CLOUD COVER TO MOVE IN FROM THE NORTHEAST.
THAT IS NOT TO SAY THAT ALL LOCALES WILL BE SUNNY UNTIL THAT
IMPULSE APPROACHES, AS DEEP CYCLONIC FLOW WILL LINGER OVER THE
AREA. MAX TEMPERATURES ARE A BLEND OF GUIDANCE, CONTINUITY AND
WHAT THE NAM/ECMWF H925 TEMPERATURES AND THE ANTICIPATED MILD TO MODERATE
AMOUNT OF COMPRESSIONAL HEATING BRING TO THE TABLE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE APPROACHING IMPULSE CARRIES WITH IT NO SIGNIFICANT Q-VECTOR
CONVERGENCE ALOFT AND NO LOWER LEVEL FRONTOGENESIS. WE GET,
PERHAPS, A LITTLE BIT OF MID LEVEL PIVA, A LITTLE BIT OF I290 TO
I295 ISENTROPIC LIFT, AND A LITTLE BIT OF LOWER LEVEL MOISTURE.
WE HAVE PUT IN MORE CLOUDS AND SOME VERY LOW CHANCE POPS FOR LIGHT
RAIN NORTH AND EAST LATE TONIGHT INTO THE FIRST PART OF WEDNESDAY,
WITH THE ADMISSION THAT THIS SIMPLY MAY BE FORECASTING THE
PREVIOUS NON-EVENT.

COLD AIR ADVECTION LOOKS LIKE IT HAS TO WAIT UNTIL SAID IMPULSE
MOVES BY, AND WE SHOULD HAVE A FAIRLY DIFFICULT TIME DECOUPLING
TONIGHT BETWEEN THE MODERATE WINDS AND THE ANTICIPATED CLOUD
COVER. WE ONLY CARRY SOME HINTS OF DECOUPLING OVER THE MOST
SHELTERED AREAS IN THE MINIMUM TEMPERATURE FORECAST FOR TONIGHT,
AND IN GENERAL WE LEAN TOWARD THE MILDER GUIDANCE. FOR WEDNESDAY,
OUR TEMPERATURES ARE A BLEND OF GUIDANCE AND CONTINUITY, AND THAT
CARRIES A MODEST WARMING WEST AND LITTLE CHANGE EAST VIS-A-VIS
MAXIMUM TEMPERATURES TODAY. THIS IS SOMETHING THAT ALSO IS
SUPPORTED BY H925 TEMPERATURES.

WEDNESDAY NIGHT SHOULD SEE US CLEAR OUT AS STRONG HIGH PRESSURE
STARTS TO RIDGE DOWN FROM THE NORTH. THIS SHOULD RESULT IN SOME
COLD AIR ADVECTION OVER THE AREA. IF THE ECMWF IS CORRECT, THAT
WOULD ESPECIALLY BE THE CASE EAST. WE THEREFORE MAY BE CARRYING
MINIMUM TEMPERATURES THAT ARE A SHADE TOO COOL WEST AND TOO WARM
EAST, BUT I DON'T FEEL VERY CONFIDENT ABOUT QUIBBLING WITH FAIRLY
UNIFORM FOURTH PERIOD GUIDANCE AT THIS TIME DESPITE THE MODEL
INDICATION. THERE SHOULD BE DECENT FLOW NEAR THE SURFACE THAT
VEERS A BIT TOWARD THE NORTHEAST, BUT WITH THE MAINLY CLEAR SKIES WE
DID ALLOW FOR PARTIAL DECOUPLING OF THE SHELTERED SPOTS IN THE
MINIMUMS.

PERHAPS YET ANOTHER IMPULSE MOVING AROUND THE LOW BRUSHES US ON
THURSDAY, BUT WE WENT OPTIMISTIC FOR NOW. WE DO CARRY COOLER MINS
EAST THAN WEST ON THE MODERATE NORTHEAST FLOW.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A LARGE RIDGE OF HIGH PRESSURE, OVER THE EASTERN U.S., WILL BRING
FAIR DRY WEATHER TO OUR AREA INTO SUNDAY. LOW PRESSURE WILL MOVE
FROM THE MIDWEST UP ACROSS THE GREAT LAKES SATURDAY THROUGH SUNDAY.
THE COLD FRONT, ASSOCIATED WITH THE LOW, WILL APPROACH FROM THE WEST
SUNDAY AND CROSS OUR AREA SUNDAY NIGHT INTO MONDAY. THE FRONT WILL
BRING A CHANCE FOR SHOWERS LATE SUNDAY INTO MONDAY. MOISTURE WILL
BE LIMITED WITH THE FRONT, SO RAINFALL AMOUNTS WILL BE RATHER LOW.
THE BEST CHANCE FOR SHOWERS WILL BE IN OUR NORTHERN AREAS.
TEMPERATURES WILL BE ON THE MILD SIDE UNTIL THE FRONT PASSES, WITH
DAYTIME HIGHS FRIDAY THROUGH SUNDAY IN THE MID 50S TO LOWER 60S.
SLIGHTLY COOLER AIR WILL FOLLOW THE FRONT WITH HIGHS MONDAY MAINLY
IN THE 50S. OVERNIGHT LOWS WILL BE IN THE 30S TO MID 40S THURSDAY
NIGHT, THEN WARM UP A BIT FRIDAY NIGHT THROUGH SUNDAY NIGHT WITH
READINGS FROM THE MID AND UPPER 30S NORTH TO AROUND 50 SOUTH.

&&

.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

LOW PRESSURE OFF NEW ENGLAND WILL CONTINUE TO CIRCULATE A N TO NW
FLOW ACROSS THE AREA TODAY AND TONIGHT. THE FLOW IS MOSTLY DRY WITH
DOWNSLOPING OFF THE HILLS/MTNS OF PA...BUT OCCASIONALLY SOME AC/SC
ROTATES DOWN FROM THE NE. VFR CONDITIONS ARE EXPECTED AT THE
TERMINALS TODAY WITH MOSTLY SUNNY SKIES. WINDS WILL BECOME GUSTY
AGAIN TODAY...BUT THE SPEEDS WILL BE LESS THAN YDAY WITH GUSTS
AROUND 20 KTS EXPECTED. VFR SHOULD CONTINUE TONIGHT. THE NAM MODEL
HAS MORE LOW LEVEL MOISTURE AFFECTING A LARGE PART OF THE AREA...THE
GFS HAS SOME LOW CLOUDS UP NORTH. HAVE SIDED WITH THE NAM ATTM...BUT
MAY RE-EVALUATE WITH THE 12Z TAFS.

OUTLOOK...
HIGH PRESSURE WILL BUILD ACROSS THE AREA FOR THE MID-WEEK INTO FRI.
A PROLONGED PERIOD OF GOOD VFR FLYING WEATHER IS EXPECTED.

&&

.MARINE...
THE DEEP LOW OVER THE NEW ENGLAND WATERS WILL KEEP ENHANCED WIND AND
WAVES ON THE WATERS TODAY. THE GALES HAVE ENDED RECENTLY...ALTHOUGH
A FEW GALE GUSTS MAY STILL OCCUR OVER THE HIGHER ELEVATION
PLATFORMS. THE GALE WARNING ON THE COAST WILL BE REPLACED BY SCA
FLAGS WITH THE 4 AM CWF ISSUANCE. THE SCA FLAG ON THE OCEAN WILL
CONTINUE...AT LEAST...THROUGH WED NIGHT. THE SCA FLAG ON DEL BAY
WILL CONTINUE TODAY WITH GUSTS OVER 25 KTS EXPECTED.

&&

.TIDES/COASTAL FLOODING...
THE OFFSHORE FLOW TODAY SHOULD LEAD TO DECREASING TIDAL
DEPARTURES...SO NO TIDAL FLOODING PROBLEMS ARE EXPECTED WITH THE
MORNINGS (HIGHER) HIGH TIDE. WINDS WILL BECOME MORE NE ON WED AND
HIGHER DEPARTURES ARE EXPECTED THEN. THE CURRENT GUIDANCE SHOWS THAT
MINOR TIDAL FLOODING MAY OCCUR WITH THE WED AND THU HIGH TIDE. IT
WILL PROBABLY ONLY AFFECT THE LATE MORNING HIGH TIDE...THE HIGHER OF
THE TWO. WE WILL CONTINUE TO MONITOR THIS AND ISSUE STATEMENTS WHEN
THE EVENT GETS CLOSER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EST THURSDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ430-
     431.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI
SHORT TERM...DELISI
LONG TERM...RPW
AVIATION...O'HARA
MARINE...O'HARA
TIDES/COASTAL FLOODING...O'HARA
Hazardous weather outlook, Nov 9, 4:09 AM EST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
409 AM EST TUE NOV 9 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-101000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
409 AM EST TUE NOV 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-101000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
409 AM EST TUE NOV 9 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SPOTTY MINOR TIDAL FLOODING IS POSSIBLE AROUND THE TIME OF DAYTIME
HIGH TIDES WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-101000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
409 AM EST TUE NOV 9 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-101000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
409 AM EST TUE NOV 9 2010

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 3:08 PM ESTCoastal Flood AdvisoryPHISussex22 hr

Nearby

Coastal Flood Statements in Delaware, 2010Coastal Flood Statements in New Jersey, 2010Every coastal flood statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.